| Model Number |
364505 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/02/2020
Type of Reportable Event
Malfunction
Event or Problem Description
An orsiro drug-eluting stent system was chosen for treatment of a mildly calcified lesion in the lcx.The device could not cross the lesion and a 6f guideliner was inserted.Upon re-insertion the orsiro could not be delivered to the target lesion.It was attempted to remove the device but the stent dislodged from the balloon.The stent was crushed against the vessel wall.
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned instrument revealed that the balloon has been inflated and was deflated in the as-returned condition.Microscopic analysis revealed stent imprints on the exposed balloon surface, indicating that the stent was initially crimped in between the two radiopaque markers.The stent was left in patient and not returned for analysis.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The physician commented that the event was due to severe tortuosity and stent select was too long.It should be noted that the ifu warns against re-insertion if the stent system was removed prior to expansion.